Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 291, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2019, 10:27 PM CDT for 4 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2019, 10:27 PM CDT (03:27 UTC)
- Expired
- Aug 26, 2019, 11:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Delaware County, OK, Mayes County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:01 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 26, 9:01 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 901 PM CDT Mon Aug 26 2019 .DISCUSSION... Severe thunderstorms continue to develop in the vicinity of the cold front that is advancing into northeast Oklahoma at this hour. The front is currently near a Copan to Red Rock line. The airmass just in advance of the cold front is still uncapped with surface based cape running in the vicinity of 5000 J/kg. Still the potential for a tornado over the next hour or so across northeast Oklahoma if any of the discrete cells can stay rooted along the surface boundary. As the cap strengthens over the next few hours the activity will become more elevated as the cold front spreads south. Still expecting a cluster of storms to develop overnight across southern portions of the area as the low level jet increases. Have made some adjustments to pops for Tonight to reflect current trends in short-term model guidance. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10
Hazardous weather outlook, Aug 26, 4:52 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Mon Aug 26 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Mon Aug 26 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 6 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Generally along and north of a line from
McAlester Oklahoma to Fort Smith Arkansas.
ONSET...After 6 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Along and north of Interstate 40.
ONSET...After 9 PM.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Hot and humid conditions continue late this afternoon with
dangerous heat index values for much of eastern Oklahoma
and west central Arkansas into the evening. Please follow
heat safety rules if you must be outside this afternoon and
early evening.
Storms will develop or spread into northeast Oklahoma by early
evening associated with an approaching cold front. Strong
instability and sufficient wind shear will support the risk
for severe weather. Damaging winds and large hail will be
possible with the initial storms during the evening. The
initial storms may also pose a limited risk of tornadoes, mainly
across northeast Oklahoma. Storms will expand in coverage
through the evening hours with the severe weather hazard
transitioning toward localized damaging winds by late evening
and overnight. The severe weather coverage will gradually wane
during the early morning hours on Tuesday.
Additionally, locally heavy rainfall is likely and may result
in flooding concerns for portions of eastern Oklahoma and
northwest Arkansas that have received recent excessive rains.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY through SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms may be ongoing early Tuesday with the focus pushing
into southeast Oklahoma and west central Arkansas. Additional
storms may develop Tuesday night into early Wednesday as the
cold front makes only slow progress southward. The continued
chances for showers and storms will raise the potential for
additional heavy rainfall and associated flooding concerns.
A brief dry period is forecast for later this week with
thunderstorm chances returning next weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 26, 8:57 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
857 PM CDT Mon Aug 26 2019
OKZ056-057-061-270245-
Craig OK-Rogers OK-Nowata OK-
857 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN
ROGERS AND SOUTHERN NOWATA COUNTIES UNTIL 945 PM CDT...
At 856 PM CDT, a strong thunderstorm was located 3 miles northwest of
New Alluwe, moving southeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Nowata...
Chelsea... Talala...
Big Cabin... New Alluwe...
Watova... White Oak...
Bushyhead...
This includes Interstate 44 between mile markers 276 and 284.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3659 9508 3651 9532 3651 9543 3647 9544
3640 9564 3663 9578 3679 9536
TIME...MOT...LOC 0156Z 304DEG 15KT 3665 9553Local storm report, Aug 26, 8:59 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 3 SE PAWHUSKA 36.64N 96.30W
08/26/2019 M70 MPH OSAGE OK BROADCAST MEDIA
WIND GUST MEASURED TO 70MPH ALONG HIGHWAY 11 SE OF
PAWHUSKA.
&&
SNIDERLocal storm report, Aug 26, 9:14 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL PAWHUSKA 36.67N 96.34W
08/26/2019 M1.00 INCH OSAGE OK PUBLIC
PICTURE FROM SOCIAL MEDIA SHOWS QUARTER SIZE HAIL.
&&
SNIDERSpecial weather statement, Aug 26, 9:48 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Tulsa OK 948 PM CDT Mon Aug 26 2019 OKZ056-057-270330- Craig OK-Nowata OK- 948 PM CDT Mon Aug 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA COUNTIES UNTIL 1030 PM CDT... At 948 PM CDT, a strong thunderstorm was located 9 miles north of New Alluwe, moving east at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Nowata... Delaware... Lenapah... Hollow... Centralia... Centrailia... A Severe Thunderstorm Watch remains in effect until midnight CDT for northeastern Oklahoma. LAT...LON 3662 9556 3684 9573 3700 9533 3689 9521 TIME...MOT...LOC 0248Z 261DEG 29KT 3674 9547
Special weather statement, Aug 26, 10:16 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1016 PM CDT Mon Aug 26 2019
OKZ054-055-270400-
Osage OK-Washington OK-
1016 PM CDT Mon Aug 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND SOUTHERN
WASHINGTON COUNTIES UNTIL 1100 PM CDT...
At 1016 PM CDT, a strong thunderstorm was located 4 miles north of
Barnsdall, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Skiatook... Barnsdall...
Ramona... Ochelata...
Avant... Pershing...
Nelagoney... Tallant...
Wolco...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.
LAT...LON 3663 9581 3661 9581 3642 9598 3642 9600
3640 9600 3637 9603 3656 9631 3671 9620
TIME...MOT...LOC 0316Z 286DEG 21KT 3663 9619Local storm report, Aug 26, 10:24 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1024 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST PRYOR 36.31N 95.32W
08/26/2019 M58 MPH MAYES OK MESONET
MEASURED 58MPH WIND GUST AT PRYOR MESONET SITE.
&&
SNIDERThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:05 PM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Aug 26, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Aug 26, 7:22 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 38 min |
| Aug 26, 7:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Aug 26, 8:01 PM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Aug 26, 8:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Aug 26, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Aug 26, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 50 min |
| Aug 26, 8:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Aug 26, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 42 min |
| Aug 26, 9:17 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 17 min |
| Aug 26, 9:19 PM CDT | Tornado Warning | TSA | Ottawa | 19 min |
| Aug 26, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 51 min |
| Aug 26, 9:48 PM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Aug 26, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 25 min |
| Aug 26, 10:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 26, 10:23 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 2 hr |
| Aug 26, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 47 min |
| Aug 26, 10:52 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| Aug 26, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 45 min |
| Aug 26, 11:01 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes | 119 min |
| Aug 26, 11:03 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 42 min |
| Aug 26, 11:06 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes | 3 hr |
| Aug 26, 11:17 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 43 min |
| Aug 26, 11:26 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 49 min |
| Aug 26, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 47 min |
| Aug 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 47 min |
| Aug 26, 11:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 44 min |
| Aug 26, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| Aug 27, 12:07 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Mayes, Rogers, Wagoner | 3 hr |
| Aug 27, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 43 min |
| Aug 27, 12:33 AM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Aug 27, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| Aug 27, 12:49 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 3 hr |
| Aug 27, 1:11 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 27, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 52 min |
| Aug 27, 1:51 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 39 min |
| Aug 27, 2:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 3 hr |
| Aug 27, 2:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Aug 27, 2:55 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Aug 27, 3:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 55 min |
| Aug 27, 4:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Aug 26, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Washington | 41 min |
| Aug 27, 1:39 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.